Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 65, NWS Medford, OR
NWS Medford, OR issued this gale warning at Nov 26, 2016, 8:07 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 8:07 AM PST (16:07 UTC)
- Expired
- Nov 26, 2016, 2:49 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
961 WHUS76 KMFR 261607 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 807 AM PST SAT NOV 26 2016 PZZ356-370-376-270515- /O.NEW.KMFR.GL.W.0065.161126T1607Z-161126T2000Z/ /O.CON.KMFR.SW.Y.0119.000000T0000Z-161127T0000Z/ /O.CON.KMFR.SE.W.0080.161127T0000Z-161127T1200Z/ /O.CON.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 807 AM PST SAT NOV 26 2016 ...GALE WARNING IN EFFECT UNTIL NOON PST TODAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT THROUGH 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY THROUGH 4 PM PST SUNDAY... * WINDS...SOUTH 25 TO 35 KT THIS MORNING THEN DIMINISHING AND VEERING TO NORTHWEST 15 TO 20 KT. WEST TO NORTHWEST WINDS WILL THEN REACH 15 TO 25 KT TONIGHT. * SEAS...SOUTHERLY WIND WAVE DOMINATED SEAS ARE AT A PEAK EARLY THIS MORNING. A FRESH SOUTHWEST SWELL LATER TODAY WILL DIMINISH INTO THIS EVENING WHILE A WEST SWELL WILL BUILD AND STEEPEN. THIS WILL RESULT IN VERY STEEP SEAS LATE THIS AFTERNOON THROUGH TONIGHT...WHICH MAY PERSIST ON SUNDAY. STEEP SEAS ARE LIKELY TO FOLLOW EARLY NEXT WEEK AHEAD OF A LONG PERIOD NORTHWEST SWELL THAT MAY BECOME VERY HIGH MONDAY NIGHT INTO TUESDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST FROM 5 TO 30 NM FROM SHORE AND NEAR CAPE BLANCO THIS MORNING...THEN BEYOND 5 NM FROM SHORE THIS AFTERNOON THROUGH TONIGHT. ALL OF THE WATERS WILL BE AFFECTED BY STEEP TO VERY STEEP SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-270515- /O.CON.KMFR.SW.Y.0119.000000T0000Z-161127T0000Z/ /O.CON.KMFR.SE.W.0080.161127T0000Z-161127T1200Z/ /O.CON.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 807 AM PST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT THROUGH 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY THROUGH 4 PM PST SUNDAY... * WINDS...SOUTH 15 TO 25 KT THIS MORNING THEN DIMINISHING AND VEERING TO NORTHWEST 15 TO 20 KT. WEST TO NORTHWEST WINDS WILL THEN REACH 15 TO 25 KT TONIGHT. * SEAS...SOUTHERLY WIND WAVE DOMINATED SEAS ARE AT A PEAK EARLY THIS MORNING. A FRESH SOUTHWEST SWELL LATER TODAY WILL DIMINISH INTO THIS EVENING WHILE A WEST SWELL WILL BUILD AND STEEPEN. THIS WILL RESULT IN VERY STEEP SEAS LATE THIS AFTERNOON THROUGH TONIGHT...WHICH MAY PERSIST ON SUNDAY. STEEP SEAS ARE LIKELY TO FOLLOW EARLY NEXT WEEK AHEAD OF A LONG PERIOD NORTHWEST SWELL THAT MAY BECOME VERY HIGH MONDAY NIGHT INTO TUESDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO THIS MORNING...THEN BEYOND 5 NM FROM SHORE THIS AFTERNOON THROUGH TONIGHT. ALL OF THE WATERS WILL BE AFFECTED BY STEEP TO VERY STEEP SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
291 WHUS76 KMFR 261944 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1144 AM PST SAT NOV 26 2016 PZZ356-370-376-270845- /O.EXT.KMFR.GL.W.0065.000000T0000Z-161126T2300Z/ /O.EXT.KMFR.SW.Y.0119.000000T0000Z-161126T2300Z/ /O.EXT.KMFR.SE.W.0080.161126T2300Z-161127T1200Z/ /O.CON.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1144 AM PST SAT NOV 26 2016 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT THROUGH 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 3 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY THROUGH 4 PM PST SUNDAY... * WINDS...SOUTH GALES 25 TO 35 KT THROUGH EARLY AFTERNOON THEN DIMINISHING AND VEERING TO NORTHWEST 15 TO 20 KT. WEST TO NORTHWEST WINDS WILL THEN REACH 15 TO 25 KT TONIGHT. * SEAS...SOUTHERLY WIND WAVE DOMINATED SEAS ARE AT A PEAK THIS MORNING. A FRESH SOUTHWEST SWELL LATER TODAY WILL DIMINISH INTO THIS EVENING WHILE A WEST SWELL WILL BUILD AND STEEPEN. THIS WILL RESULT IN VERY STEEP SEAS LATE THIS AFTERNOON THROUGH TONIGHT...WHICH MAY PERSIST ON SUNDAY. STEEP SEAS ARE LIKELY TO FOLLOW EARLY NEXT WEEK AHEAD OF A LONG PERIOD NORTHWEST SWELL THAT MAY BECOME VERY HIGH MONDAY NIGHT INTO TUESDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST FROM 5 TO 30 NM FROM SHORE AND NEAR CAPE BLANCO THIS MORNING...THEN BEYOND 5 NM FROM SHORE THIS AFTERNOON THROUGH TONIGHT. ALL OF THE WATERS WILL BE AFFECTED BY STEEP TO VERY STEEP SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ350-270845- /O.EXT.KMFR.SW.Y.0119.000000T0000Z-161126T2300Z/ /O.EXT.KMFR.SE.W.0080.161126T2300Z-161127T1200Z/ /O.CON.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 1144 AM PST SAT NOV 26 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT THROUGH 4 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 PM PST THIS AFTERNOON TO 4 AM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM 4 AM PST SUNDAY THROUGH 4 PM PST SUNDAY... * WINDS...SOUTH 20 TO 30 KT THIS MORNING THEN DIMINISHING AND VEERING TO NORTHWEST 15 TO 20 KT. WEST TO NORTHWEST WINDS WILL THEN REACH 15 TO 25 KT TONIGHT. * SEAS...SOUTHERLY WIND WAVE DOMINATED SEAS ARE AT A PEAK THIS AFTERNOON. A FRESH SOUTHWEST SWELL LATER TODAY WILL DIMINISH INTO THIS EVENING WHILE A WEST SWELL WILL BUILD AND STEEPEN. THIS WILL RESULT IN VERY STEEP SEAS LATE THIS AFTERNOON THROUGH TONIGHT...WHICH MAY PERSIST ON SUNDAY. STEEP SEAS ARE LIKELY TO FOLLOW EARLY NEXT WEEK AHEAD OF A LONG PERIOD NORTHWEST SWELL THAT MAY BECOME VERY HIGH MONDAY NIGHT INTO TUESDAY MORNING. * AREAS AFFECTED...WINDS WILL BE STRONGEST BEYOND 5 NM FROM SHORE AND NEAR CAPE BLANCO THIS MORNING...THEN BEYOND 5 NM FROM SHORE THIS AFTERNOON THROUGH TONIGHT. ALL OF THE WATERS WILL BE AFFECTED BY STEEP TO VERY STEEP SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF VERY STEEP AND HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
586 WHUS76 KMFR 262249 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 249 PM PST SAT NOV 26 2016 PZZ356-370-376-271200- /O.CAN.KMFR.GL.W.0065.000000T0000Z-161126T2300Z/ /O.CAN.KMFR.SW.Y.0119.000000T0000Z-161126T2300Z/ /O.EXT.KMFR.SE.W.0080.161126T2249Z-161128T0000Z/ /O.CAN.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 249 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE HAZARDOUS SEAS WATCH HAS BEEN CANCELLED. * WINDS...WINDS BECOMING WEST TO NORTHWEST 15 TO 25 KT TONIGHT. * SEAS...SEAS WILL DIMINISH BRIEFLY THIS AFTERNOON BEFORE SHORT PERIOD WESTERLY SWELL INCREASES EARLY THIS EVENING. SHORT PERIOD SEAS WILL RISE TO 13 TO 16 FEET LATER THIS EVENING AND SLOWLY DIMINISH TO SMALL CRAFT ADVISORY SEAS LATE SUNDAY AFTERNOON. VERY LONG PERIOD NORTHWESTERLY SWELL OF 20 FEET AT 18 SECONDS ENTERS MONDAY NIGHT. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-271200- /O.CAN.KMFR.SW.Y.0119.000000T0000Z-161126T2300Z/ /O.EXT.KMFR.SE.W.0080.161126T2249Z-161128T0000Z/ /O.CAN.KMFR.SE.A.0010.161127T1200Z-161128T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 249 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE HAZARDOUS SEAS WATCH HAS BEEN CANCELLED. * WINDS...WINDS BECOMING WEST TO NORTHWEST 15 TO 25 KT TONIGHT. * SEAS...SEAS WILL DIMINISH BRIEFLY THIS AFTERNOON BEFORE SHORT PERIOD WESTERLY SWELL INCREASES EARLY THIS EVENING. SHORT PERIOD SEAS WILL RISE TO 13 TO 16 FEET LATER THIS EVENING AND SLOWLY DIMINISH TO SMALL CRAFT ADVISORY SEAS LATE SUNDAY AFTERNOON. VERY LONG PERIOD NORTHWESTERLY SWELL OF 20 FEET AT 18 SECONDS ENTERS MONDAY NIGHT. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Nov 26, 4:40 AM PST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 26, 4:40 AM PST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Medford OR
440 AM PST Sat Nov 26 2016
.DISCUSSION...A surface low is located just off the southern
Oregon coast and will move inland this afternoon into this
evening. This low will bring gusty winds to the area today with
increasing precipitation for some western areas this afternoon. Widespread
showers will develop this evening into early Sunday morning as an
upper level trough will across the area. An upper level ridge
centered well offshore, will gradually build inland on Sunday.
However a front and shortwave will move over the ridge and into
the area bringing a round of moderate to locally heavy
precipitation Sunday night into Monday morning.
Today, ahead of the surface low, expect strong and gusty south
winds, especially over the mountains and in the Shasta Valley and
Summer Lake areas. Winds are expected to peak during the morning
for areas from the Cascades west and in the late morning and
afternoon east of the Cascades. Wind gusts to around 55 mph are
expected in the southern Shasta Valley, over the higher terrain
east of the Cascades and in the Summer Lake areas. A wind advisory
remains in effect for these areas today. Please see the NPWMFR for
details.
Precipitation overnight has been light and isolated. However,
precipitation will increase along the coast and into portions of
the west side this afternoon. As the upper trough moves across the
area, expect moderate precipitaion to develop over this evening
through tonight. Lowering snow levels along with precipitation will
result in moderate to locally heavy snow accumulations over the
higher terrain and at the mountain passes. Snow levels will vary
during the day today from around 4000 to 5000 feet then are
expected to come down to 3500 feet by late this evening and down
to 3000 feet tonight into Sunday morning. As the flow aloft shifts
to a more north-northwesterly direction expect showers to
gradually decrease over the area Sunday morning except for
numerous showers continuing along the Southern Oregon Cascade
foothills and into the Southern Oregon Cascades and Siskiyou
mountains.
Late Sunday into Sunday night, a front will drop down from the
northwest into the area and a shortwave trough will move down from
the north. Moist westerly flow will bring widespread moderate
precipitation into the area with locally heavy precipitation in
the Southern Oregon Cascades where orographic effects will enhance
precipitation. Snow levels are expected near 4000 feet during the
day Sunday and are forecast to rise late Sunday evening and
Sunday night with warm air advection. Snow levels will then lower
back down to 4000 to 4500 feet Monday morning. This system will
bring significant snow to Southern Oregon Cascades with snowfall
accumulations of 5 to 10 inches in the Southern Oregon Cascades
possible Sunday evening through Monday morning.
&&
.AVIATION...26/16Z TAF cycle...Generally VFR conditions exist this
afternoon as one frontal boundary pushes inland and another front
develops offshore and moves toward the coast. Given the southerly
flow, the lowest conditions will continue to be around the Mount
Shasta area and on the south side of other high terrain. Winds
aloft are increasing from the south, and where these winds are not
surfacing, low level wind shear (LLWS) is likely.
As the front moves closer to the coast overnight, south winds should
increase further, and this will generate increased chances for
turbulence, especially to the north of high terrain.
Ceilings will lower to MVFR Saturday from west to east as the front
moves inland, mountain obscuration will increase, and freezing
levels will lower. Expect rain to begin at the coast after 12 UTC,
then slowly push inland throughout the morning and into the
afternoon. MVFR conditions will be likely for most areas as
precipitation intensifies as low pressure pushes inland.
Note: The ceilometer at FAA site KOTH remains out of service, so
there will be no ceiling observations available generally between
the hours of 04Z and 14Z.
&&
.MARINE...Updated 500 PM PST Friday 25 November 2016...Southerly
winds will increase again and expand in coverage across the waters
this afternoon into tonight with gales mainly beyond 10NM from shore
as low pressure approaches from the southwest. Seas will become wind
wave dominated and very high this evening while building to a new
peak.
There will be modest improvement behind the low on Saturday.
Westerly winds will approach advisory strength while seas will
remain high and very steep due to west swell. Seas are likely to
remain high through the middle of the week as the active pattern
continues.
Very high and very long period swell on Tuesday continues on track
with the past four consecutive runs of the wave watch. On Tuesday
afternoon northwesterly swell of 18 feet at 18 seconds is currently
projected.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 10 AM this morning to 4 AM PST
Sunday for ORZ029-030.
Wind Advisory until 4 PM PST this afternoon for ORZ030-031.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Sunday ABOVE 3000 FEET for for ORZ025.
Winter Weather Advisory from 10 AM this morning to 10 AM PST
Sunday ABOVE 4000 FEET for for ORZ027-028.
Winter Weather Advisory from 10 PM this evening to 10 AM PST
Sunday ABOVE 3000 FEET for for ORZ026.
CA...Wind Advisory until 4 PM PST this afternoon for CAZ085.
Winter Weather Advisory from 10 AM this morning to 4 AM PST
Sunday ABOVE 3500 FEET for for CAZ080-082.
Wind Advisory until 10 AM PST this morning for CAZ081.
Winter Weather Advisory from 10 AM this morning to 4 AM PST
Sunday for CAZ083.
Winter Weather Advisory from 7 PM this evening to 10 AM PST
Sunday ABOVE 5000 FEET for for CAZ085.
Pacific Coastal Waters...Hazardous Seas Watch from late tonight through Sunday afternoon
for PZZ350-356-370-376.
Small Craft Advisory until 4 AM PST early this morning for
PZZ350-356-370-376.
Hazardous Seas Warning from 4 PM this afternoon to 4 AM PST
Sunday for PZZ350-356-370-376.
Gale Warning until 4 AM PST early this morning for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas until 4 PM PST this
afternoon for PZZ350-356-370.
Small Craft Advisory for hazardous seas until 4 PM PST this
afternoon for PZZ376.
CC/DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:56 PM PST | Areal Flood Warning | MFR | Coos | 12 hr |
| Nov 26, 4:28 AM PST | Hazardous Seas Warning | MFR | 31 hr | |
| Nov 26, 10:49 AM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.